Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Louisville, KY

May 31, 2013Edmonson County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 31, 2013, 4:39 PM CDT for Edmonson County, Warren County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2013, 4:39 PM CDT (21:39 UTC)
Expired
May 31, 2013, 5:10 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edmonson County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS53 KLMK 312139
SVRLMK
KYC061-227-312210-
/O.NEW.KLMK.SV.W.0065.130531T2139Z-130531T2210Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 510 PM CDT

* AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
  PLUM SPRINGS...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHALYBEATE...RHODA...ROCKY HILL...PIG...ARTHUR...CEDAR SPRING...
  ELKO...SLOANS CROSSING...UNION CITY...MAMMOTH CAVE AND STOCKHOLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3706 8636 3729 8612 3722 8605 3713 8607
      3706 8611 3698 8626
TIME...MOT...LOC 2139Z 235DEG 22KT 3707 8622

HAIL...1.00IN
WIND...60MPH

$$

JSD
1 follow-up statement
137 
WWUS53 KLMK 312200
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM EDT FRI MAY 31 2013

KYC061-227-312210-
/O.EXP.KLMK.SV.W.0065.000000T0000Z-130531T2210Z/
WARREN KY-EDMONSON KY-
500 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDMONSON AND EAST
CENTRAL WARREN COUNTIES WILL EXPIRE AT 610 PM EDT/510 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3706 8636 3729 8612 3722 8605 3713 8607
      3706 8611 3698 8626
TIME...MOT...LOC 2200Z 235DEG 22KT 3714 8609

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:35 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 31, 2:35 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT FRI MAY 31 2013

.Short Term (Now through Saturday Night)...
Issued at 330 PM EDT Fri May 31 2013

An MCV was very near Louisville as of 3pm this afternoon.  The MCV
will continue to move northeast into southwest Ohio through this
evening continuing to generate scattered to numerous
showers/t-storms over the area.  With the best instability axis
located along and east of the I-75 corridor, think that we'll
continue to see some strong storms through this evening with wind
gusts between 40-50 mph at most and perhaps some pea size hail at
best.

After the MCV moves out of the area and instability declines after
sunset, expect mostly dry conditions or only isld cells for the
first part of tonight.  A solid line of strong-severe storms is
expected to form late this afternoon/evening over IL/MO and move ESE
tonight.  It should be approaching our region just before dawn.
Models vary on timing and a lot will depend on cold pool dynamics
associated with this line and if the line makes a fast surge during
the pre-dawn hours.  Therefore went with 60-70% POPs in the morning
although exact timing may need to be adjusted.  The best timing for
storms through the Louisville and Bowling Green metros looks to be
around or slightly after sunrise.  By mid to late morning, it's hard
to say whether the line will weaken with the weakening of the LLJ or
sustain itself to some degree and move eastward into the
Lexington/Bluegrass region.  Have dialed down POPs toward late
morning/early afternoon as a result, but still kept 50-60% POPs
going.  Storm intensity will also be in question tomorrow morning.
Think that storms will mostly be elevated with only some isld strong
wind gusts likely.  The best shear will also be well to our west
still limiting storm strength as well.  Still will have to wait and
see what kind of storm/cold pool dynamics get going and how well the
whole line stays organized overnight.

The main event still looks to occur some time Sat afternoon/evening
as the main cold front approaches.  We could see multiple rounds of
storms tomorrow afternoon based on where boundaries settle and how
well clouds clear from the morning storm complex.  High-res models
are generally hinting at more cellular structures developing
tomorrow afternoon and then a squall line looks on track for
tomorrow night ahead of the cold front.  The best timing for the
squall line looks to be Sat night mainly before 2am.  Damaging winds
and flooding look to be the main threats for storms Sat
afternoon/evening.  Areas that get multiple rounds of storms will be
at risk for flash flooding especially by Sat evening when the main
line of storms moves through the region.  Debated a flash flood
watch with IND but did not have enough confidence to go with one at
this time.  Secondary threats include hail and possibly an isld
spin-up tornado.

As for temps, we should stay in the upper 60s and lower 70s for lows
tonight and Sat night with highs on Sat expected to reach the low to
mid 80s assuming we get some sunshine in between storms.

.Long Term (Sunday - Friday)...
Issued at 300 PM EDT Fri May 31 2013

The long term will start out with the cold front pushing through the
forecast area. This front will move through by Sunday evening.
Showers and thunderstorms will be ongoing at the beginning of this
period with the best chances across east central Kentucky. Rain
chances will diminish through the day with dry conditions expected
by Sunday evening. Cooler air will move in behind the front. Lows
Monday morning will drop into the mid 50s to around 60. Highs on
Monday will be the coolest of the period with temperatures topping
out in the lower to mid 70s.

Dry conditions will continue through Wednesday as surface high
pressure slides across the Ohio Valley and weak ridging builds in
aloft. Temperatures will warm back into the lower to mid 80s by
Wednesday with lows in the lower 60s.

The next chances for rain enter the forecast Wednesday night through
Friday as a front tries to approach from the northwest and a couple
of weak disturbances move through the upper level flow.
Precipitation chances at this time are difficult to time. Will
therefore carry slight chance to chance pops through this time
frame. High temperatures look to be in the lower to mid 80s with
lows in the mid 60s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 150 PM EDT Fri May 31 2013

MCV moving northeast from west central KY up along the Ohio River
this afternoon has kicked off showers and t-storms over the region.
Expect on and off convection to affect the TAF sites this afternoon
as the MCV moves through the region.  Some storms may cause MVFR
conditions at the TAF sites, but will omit MVFR conditions until a
stronger storm looks on track to actually hit a TAF site.  Have
tried to time the ending of convection based on current MCV movement
out of the TAF sites between 22-1Z this evening.  Recent high-res
model runs agree with this timing and diurnal heating/instability
will be on the decline as well by that time.

Overnight, expect dry VFR conditions until another complex of storms
accelerates ESE from IL/MO late tonight.  Timing with this complex
is difficult and will be affected by any cold pool acceleration that
occurs.  Overall put in a bit earlier timing in anticipation of cold
pool acceleration occurring.  Again IFR-MVFR conditions will be
possible in any storms, but will hold off for now until confidence
is higher.

Southerly winds will range from 8-12 kts gusting between 18-22 kts
this afternoon/evening and again tomorrow with higher gusts in
t-storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......AMS
Long Term........EER
Aviation.........AMS
Hazardous weather outlook, May 31, 3:00 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT FRI MAY 31 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
400 PM EDT FRI MAY 31 2013 /300 PM CDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY EAST OF INTERSTATE
65 AND THEN ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE FOR THE
ENTIRE AREA DURING THE PRE-DAWN HOURS LATE TONIGHT. ANY STORM
WOULD BE CAPABLE OF BRIEF HEAVY RAIN AND LIGHTNING...WHILE THE
STRONGEST CELLS COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH SUNDAY MORNING AS A
COLD FRONT MOVES THROUGH THE OHIO VALLEY. SOME STORMS MAY BE
STRONG SATURDAY MORNING WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL
THE MAIN THREATS. HOWEVER THE BEST CHANCE FOR SEVERE WEATHER LOOKS
TO OCCUR SATURDAY AFTERNOON AND EVENING WHEN DAMAGING WINDS...LARGE
HAIL AND PERHAPS EVEN AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY. FLASH FLOODING MAY BECOME A
THREAT BY SATURDAY AFTERNOON OR EVENING AS WELL IF MULTIPLE ROUNDS
OF STORMS OCCUR OVER THE SAME LOCATIONS.

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN WEDNESDAY NIGHT
THROUGH THURSDAY AS A COUPLE OF DISTURBANCES CROSS THE AREA. HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL OR
FLOODING TONIGHT THROUGH SATURDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/EER

In the hours before

Special weather statement, May 31, 12:30 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EDT FRI MAY 31 2013

INZ079-KYZ032>035-038-039-311800-
ANDERSON KY-FRANKLIN KY-HENRY KY-JEFFERSON IN-SHELBY KY-SPENCER
KY-TRIMBLE KY-
130 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...WILL MOVE ACROSS SHELBY...TRIMBLE...HENRY...AND INTO
FRANKLIN COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MADISON TO NEW
CASTLE TO TAYLORSVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  NEW CASTLE...
  BEDFORD...
  MADISON...
  BROOKSBURG AND NORTH PLEASUREVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
      3860 8508 3857 8507 3857 8501 3851 8502
      3852 8498 3849 8499 3846 8494 3847 8492
      3844 8492 3842 8488 3804 8500 3801 8539
      3836 8528 3878 8544 3884 8520
TIME...MOT...LOC 1729Z 253DEG 27KT 3872 8529 3837 8518
          3805 8526

JSD
Special weather statement, May 31, 1:14 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM CDT FRI MAY 31 2013

KYZ028-038-045-046-053-054-063>065-073>076-311845-
ALLEN KY-BARREN KY-GREEN KY-HARDIN KY-HART KY-LARUE KY-MARION
KY-METCALFE KY-MONROE KY-NELSON KY-SPENCER KY-TAYLOR KY-WASHINGTON
KY-
114 PM CDT FRI MAY 31 2013

...A LONG LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS WILL MOVE ACROSS
BARREN...HART...GREEN AND LARUE COUNTIES THROUGH 3 PM EDT...

AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ELIZABETHTOWN TO 12 MILES EAST OF SCOTTSVILLE...AND MOVING NORTHEAST
AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  GLASGOW...
  EDMONTON...
  BARDSTOWN...
  SULPHUR LICK AND ROCKBRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3663 8606 3664 8607 3772 8576 3808 8521
      3662 8573 3662 8587 3662 8589
TIME...MOT...LOC 1813Z 212DEG 59KT 3774 8570 3680 8598

JSD
Special weather statement, May 31, 1:45 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI MAY 31 2013

KYZ038-045-046-053-054-063>065-074-076-077-311915-
ADAIR KY-BARREN KY-GREEN KY-HART KY-LARUE KY-MARION KY-METCALFE
KY-NELSON KY-SPENCER KY-TAYLOR KY-WASHINGTON KY-
245 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS
METCALFE...GREEN...AND NELSON COUNTIES...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
BARDSTOWN TO 11 MILES NORTHWEST OF TOMPKINSVILLE...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GREENSBURG...
  EDMONTON...
  BARDSTOWN...
  WITHROW AND BOURBON SPRINGS...
  MAPLE AND LITTLE BARREN...
  FAIRFIELD AND SAINT FRANCIS...
  WAKEFIELD AND WHITE ROSE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3679 8587 3779 8562 3809 8525 3808 8520
      3698 8546
TIME...MOT...LOC 1844Z 229DEG 37KT 3780 8551 3686 8578

JSD
Special weather statement, May 31, 3:12 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT FRI MAY 31 2013

KYZ035>037-040>042-047-048-055-056-312040-
BOURBON KY-BOYLE KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-HARRISON
KY-JESSAMINE KY-MERCER KY-SCOTT KY-WOODFORD KY-
412 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS WILL MOVE ACROSS THE BLUEGRASS..INCLUDING LEXINGTON AND
FRANKFORT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF OWENTON TO 6 MILES SOUTH OF VERSAILLES TO 12 MILES NORTH OF
LIBERTY...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  BLUE GRASS AIRPORT AND LANCELOT ESTATES...
  DAVISTOWN AND MALLARD POINT...
  VINEYARD AND MOON LAKE ESTATES...
  TODDVILLE AND MUDDY FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3805 8440 3761 8460 3763 8469 3761 8470
      3761 8499 3796 8484 3797 8480 3804 8485
      3806 8482 3810 8484 3809 8485 3835 8489
      3835 8475 3850 8456 3852 8449 3854 8448
      3854 8444 3856 8442 3857 8437
TIME...MOT...LOC 2011Z 252DEG 24KT 3842 8472 3797 8469
          3749 8489

JSD
Special weather statement, May 31, 3:36 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT FRI MAY 31 2013

KYZ036-037-041>043-048-049-312120-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-NICHOLAS
KY-SCOTT KY-
436 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS WILL MOVE THROUGH THE BLUEGRASS REGION ALONG AND EAST
OF INTERSTATE 75...INCLUDING FAYETTE...SCOTT...HARRISON...AND
BOURBON COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLIAMSTOWN TO 7
MILES NORTH OF BRYAN STATION TO 7 MILES SOUTHEAST OF NICHOLASVILLE...
AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  FAYETTE MALL...
  PARIS
  BRYAN STATION...
  CENTERVILLE AND ROBINSON...
  JUDIANNE ESTATES AND SILVER LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8407 3800 8400 3782 8464 3814 8448
      3846 8460 3852 8449 3854 8448 3854 8444
      3857 8441 3858 8421 3856 8420 3855 8416
      3851 8418 3848 8415 3844 8397 3837 8391
      3837 8388 3832 8383
TIME...MOT...LOC 2035Z 245DEG 51KT 3863 8445 3819 8436
          3780 8448

JSD
Special weather statement, May 31, 4:23 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM CDT FRI MAY 31 2013

KYZ062-071-312205-
EDMONSON KY-WARREN KY-
423 PM CDT FRI MAY 31 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE OVER NORTHEASTERN WARREN
COUNTY INTO SOUTHERN EDMONSON COUNTY...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BOWLING GREEN...MOVING
NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  LOVING...
  OAKLAND...
  TUCKERTOWN AND NICK...
  SMITHS GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3705 8645 3725 8617 3718 8606 3706 8609
      3706 8611 3700 8614 3693 8632
TIME...MOT...LOC 2122Z 233DEG 18KT 3701 8633

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:09 PM CDTSpecial Weather StatementLMKHenry, Oldham, Shelby, Spencer46 min
May 31, 12:30 PM CDTSpecial Weather StatementLMKHenry, Shelby, Spencer, Trimble30 min
May 31, 12:46 PM CDTSevere Thunderstorm WarningLMKHenry19 min
May 31, 1:14 PM CDTSpecial Weather StatementLMKBarren, Green, Hart, Larue, Metcalfe, Monroe and 1 more31 min
May 31, 1:45 PM CDTSpecial Weather StatementLMKGreen, Metcalfe, Nelson, Spencer30 min
May 31, 3:12 PM CDTSpecial Weather StatementLMKBoyle, Fayette, Franklin, Jessamine, Mercer, Scott and 1 more28 min
May 31, 3:36 PM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas44 min
May 31, 4:17 PM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott118 min
May 31, 4:23 PM CDTSpecial Weather StatementLMKEdmonson42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.